Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 50, NWS San Angelo, TX

June 13, 2009Haskell County, Texas

NWS San Angelo, TX issued this tornado warning at Jun 13, 2009, 6:17 PM CDT for Haskell County, Texas. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 6:17 PM CDT (23:17 UTC)
Expired
Jun 13, 2009, 7:15 PM CDT
In force
58 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Haskell County, TX

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:39 PM CDTTORNADO3 Wnw Rule, TXA SURVEY TEAM FOUND A 1/4 MILE WIDE EF2 TORNADO THAT TORE THE ROOF OFF OF 4 HOMES AND DESTROYED SEVERAL OUTBUILDINGS...IRRIGATION SPRINKLERS...AND MANY POWER POLES. THE TORNADO TRACKED FROM 3 MILES WNW OF RULE TO 1/2 MILE SOUTHEAST OF RULE BEFORE IT DISSIPATED
Jun 13, 6:45 PM CDTTSTM WND GST 70Rule, TXWIND GUSTS FROM 60 TO 70 MPH REPORTED IN RULE AT 645 PM.
Jun 13, 6:45 PM CDTHAIL 1Rule, TXNICKEL TO QUARTER SIZE HAIL REPORTED IN RULE AT 645 PM.
Jun 13, 7:10 PM CDTTSTM WND GST 681 Nw Haskell, TXWEST TEXAS MESONET IN HASKELL MEASURED A WIND GUST OF 68 MPH AT 710 PM BEFORE LOSING COMMUNICATIONS.
Jun 13, 7:25 PM CDTHAIL 1.25Rule, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 3:15 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3009 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 132317
TORSJT
TXC207-140015-
/O.NEW.KSJT.TO.W.0050.090613T2317Z-090614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  HASKELL COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 715 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES WEST OF
  ROCHESTER...OR 24 MILES NORTHWEST OF HASKELL...MOVING SOUTHEAST AT
  30 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  ROCHESTER BY 635 PM CDT...
  RULE BY 640 PM CDT...
  HASKELL BY 655 PM CDT...
  LAKE STAMFORD NEAR LAKE STAMFORD MARINA AND IRBY BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
70 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
      3341 9984 3340 9947
TIME...MOT...LOC 2316Z 295DEG 29KT 3330 10009

$$
2 follow-up statements
000 
WWUS54 KSJT 132342
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
642 PM CDT SAT JUN 13 2009

TXC207-140015-
/O.CON.KSJT.TO.W.0050.000000T0000Z-090614T0015Z/
HASKELL TX-
642 PM CDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR HASKELL
COUNTY...

AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RULE...OR 12 MILES
NORTHWEST OF HASKELL...MOVING SOUTHEAST AT 30 MPH. AT 620 PM 
CDT...AMATEUR RADIO OPERATORS REPORTED WINDS OF 70 TO 80 MPH  
17 MILES EAST OF JAYTON IN STONEWALL COUNTY.  

THE TORNADO WILL BE NEAR...
  HASKELL BY 700 PM CDT...
  IRBY AND LAKE STAMFORD NEAR LAKE STAMFORD MARINA BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
      3341 9984 3340 9947
TIME...MOT...LOC 2340Z 294DEG 28KT 3323 9989

$$
000 
WWUS54 KSJT 132351
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
651 PM CDT SAT JUN 13 2009

TXC207-140015-
/O.CON.KSJT.TO.W.0050.000000T0000Z-090614T0015Z/
HASKELL TX-
651 PM CDT SAT JUN 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR HASKELL
COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RULE...OR 7 MILES 
WEST OF HASKELL...MOVING SOUTHEAST AT 35 MPH. AT 630 PM CDT...A WEST 
TEXAS MESONET SITE REPORTED A WIND GUST OF 100 MPH JUST EAST OF 
ASPERMONT IN STONEWALL COUNTY.  

THE TORNADO WILL BE NEAR...
  HASKELL BY 700 PM CDT...
  LAKE STAMFORD NEAR LAKE STAMFORD MARINA AND IRBY BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS IN EXCESS OF 
80 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

&&

LAT...LON 3297 9947 3296 9999 3339 10000 3340 9999
      3341 9984 3340 9947
TIME...MOT...LOC 2347Z 298DEG 29KT 3318 9983

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:07 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 13, 6:07 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
607 PM CDT SAT JUN 13 2009

.AVIATION...
/00Z UPDATE/
VFR CONDITIONS WILL CONTINUE OVER WEST CENTRAL TEXAS THROUGH THE
NEXT 24 HOURS. THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
OVER THE NORTHERN TERMINALS...WILL INCLUDE MENTION OF CB IN THE
KABI AND KSJT TAFS. SOUTHERLY WINDS WILL GUST TO AROUND 20 KNOTS
OVER ALL TERMINALS THROUGH THIS EVENING BEFORE DECREASING TO
AROUND 10 KNOTS OVERNIGHT. SOUTHERLY WINDS WILL GUST TO AROUND 20
KNOTS AGAIN TOMORROW AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 339 PM CDT SAT JUN 13 2009/

SHORT TERM...
SURFACE MAP THIS AFTERNOON INDICATES A SURFACE FRONT FROM NORTH
CENTRAL OKLAHOMA WESTWARD INTO THE TEXAS PANHANDLE. A DRYLINE
EXTENDED ALONG THE TEXAS/NEW MEXICO BORDER INTO THE TRANSPECOS
REGION. STORMS HAVE BEGUN DEVELOPING FROM THE TEXAS SOUTH PLAINS
INTO THE TRANSPECOS. WEST CENTRAL TEXAS IS SOUTH AND EAST OF THESE
BOUNDARIES WITH EXTREME INSTABILITY OVER THE AREA. SBCAPES ARE IN
THE 4500 TO 5000 J/KG RANGE FROM ABILENE TO SAN ANGELO TO OZONA.
STORMS SHOULD CONTINUE TO DEVELOP ALONG THE BOUNDARIES AND MOVE
EAST INTO WEST CENTRAL TEXAS. MESOANALYSIS DOES INDICATE GOOD
MOISTURE CONVERGENCE THROUGH THE BIG COUNTRY...SO STORMS COULD
DEVELOP EARLY IN THIS AREA. AN MCS OR TWO MAY DEVELOP THIS EVENING
AND MOVE SOUTHEAST ACROSS THE BIG COUNTRY...SO VERY HEAVY RAINFALL
MAY BE A CONCERN.

COULD BE ANOTHER ROUND OF STORMS DEVELOP ALONG THE DRYLINE TO OUR
WEST SUNDAY AFTERNOON/EVENING...AND MOVING EAST INTO THE WESTERN
PART OF THE CWA.

LONG TERM...
THE UPPER LEVEL RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO
FLATTEN THE FIRST PART OF THE WORK WEEK AS SHORTWAVES EJECT OUT
OF THE WEST COAST TROUGH AND INTO THE CENTRAL PLAINS. UPPER RIDGE
BEGINS TO AMPLIFY AGAIN BY MID WEEK AS THE RIDGE BUILDS TO THE
NORTHWEST. WARM 700 MB TEMPERATURES SHOULD CAP THE ATMOSPHERE
DURING THE LONG TERM PERIOD AND WITH THE DRYLINE REMAINING WEST OF
WEST CENTRAL TEXAS...WE WILL CONTINUE THE DRY FORECAST. THE GFS
DOES BRING A COLD FRONT INTO THE BIG COUNTRY FRIDAY...BUT WE WILL
NOT JUMP ON THIS YET...CONTINUING THE HOT TEMPERATURES THROUGH THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 74  99  72 100  74 /  50  10  10  10  10
SAN ANGELO 	 74 103  74 102  74 /  20  10  10  10  10
JUNCTION 	 73 101  74 100  74 /  20  10  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/15
Hazardous weather outlook, Jun 13, 3:20 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
320 PM CDT SAT JUN 13 2009

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-142030-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
320 PM CDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. THE RISK AREA IS
GENERALLY ALONG AND WEST OF A BROWNWOOD TO OZONE LINE. AN UPPER
LEVEL DISTURBANCE WILL MOVE ACROSS WEST TEXAS TODAY AS A DRY LINE
DEVELOPS OUT TO THE WEST. IN ADDITION...A STATIONARY FRONT WILL
LINGER ACROSS NORTH TEXAS THROUGH THE AFTERNOON. THUNDERSTORMS ARE
EXPECTED TO DEVELOP TO THE WEST AND NORTH OF THE AREA...THEN MOVE
INTO WEST CENTRAL TEXAS DURING THE LATE AFTERNOON HOURS. THESE
STORMS ARE EXPECTED TO CONTINUE INTO THE NIGHT. THE MAIN THREATS
FROM THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND
VERY HEAVY RAINFALL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 13, 12:39 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1239 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             10 E MASON              30.75N 99.06W
06/12/2009  E1.75 INCH       MASON              TX   PUBLIC

            GOLFBALL SIZE HAIL WAS REPORTED IN ART.

&&

MC
Local storm report, Jun 13, 12:41 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1241 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     10 E MASON              30.75N 99.06W
06/12/2009                   MASON              TX   PUBLIC

            NUMEROUS TREE LIMBS AND A FEW TREES WERE BLOWN DOWN.

&&

MC
Special weather statement, Jun 13, 4:28 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 PM CDT SAT JUN 13 2009

TXZ049-054-132230-
NOLAN TX-FISHER TX-
428 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 530 PM CDT FOR NOLAN AND
FISHER COUNTIES...

AT 428 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF ROSCOE...MOVING
NORTHEAST AT 15 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ROSCOE BY 445 PM CDT
  SWEETWATER AND LAKE SWEETWATER BY 515 PM CDT
  GANNON...BUSBY AND CAPITOLA BY 530 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.
Local storm report, Jun 13, 5:54 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
554 PM CDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ROSCOE                  32.45N 100.54W
06/13/2009  E0.88 INCH       NOLAN              TX   CO-OP OBSERVER

            NICKEL SIZE HAIL ON EAST SIDE OF ROSCOE.

0540 PM     HAIL             ROSCOE                  32.45N 100.54W
06/13/2009  E1.25 INCH       NOLAN              TX   CO-OP OBSERVER

            HALF DOLLAR SIZE HAIL ON EAST SIDE OF ROSCOE.

&&

SNAGLE

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:09 PM CDTTornado WarningSJTSan Saba51 min
Jun 12, 7:17 PM CDTAreal Flood AdvisorySJTSan Saba3 hr
Jun 12, 7:34 PM CDTSevere Thunderstorm WarningSJTMcCulloch26 min
Jun 12, 7:50 PM CDTTornado WarningSJTMason, San Saba40 min
Jun 12, 8:01 PM CDTSevere Thunderstorm WarningSJTMcCulloch, San Saba44 min
Jun 12, 8:21 PM CDTTornado WarningSJTMason39 min
Jun 12, 8:56 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba64 min
Jun 12, 9:56 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba64 min
Jun 12, 10:18 PM CDTFlash Flood WarningSJTMason3 hr
Jun 12, 10:28 PM CDTTornado WarningSJTMason32 min
Jun 12, 10:34 PM CDTFlash Flood WarningSJTMcCulloch, San Saba3 hr
Jun 12, 10:54 PM CDTTornado WarningSJTMason36 min
Jun 12, 11:00 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba60 min
Jun 12, 11:23 PM CDTSevere Thunderstorm WarningSJTConcho, Menard52 min
Jun 12, 11:51 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, Menard54 min
Jun 12, 11:57 PM CDTTornado WarningSJTMcCulloch, Mason48 min
Jun 13, 12:45 AM CDTTornado WarningSJTMason30 min
Jun 13, 1:37 AM CDTAreal Flood AdvisorySJTMcCulloch, Mason, San Saba3 hr
Jun 13, 5:10 PM CDTSevere Thunderstorm WarningSJTFisher, Nolan65 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.